Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 167, NWS Sioux Falls, SD

July 13, 2009Davison County, Hanson County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 13, 2009, 7:57 PM CDT for Davison County, Hanson County, South Dakota. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2009, 7:57 PM CDT (00:57 UTC)
Expired
Jul 13, 2009, 8:30 PM CDT
In force
33 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Davison County, SD, Hanson County, SD

The radar

The Sioux Falls radar (KFSD), 88 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:00 PM CDTHAIL 1.752 N Mitchell, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 5:52 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2009-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2009-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 140057
SVRFSD
SDC035-061-140130-
/O.NEW.KFSD.SV.W.0167.090714T0057Z-090714T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
757 PM CDT MON JUL 13 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA
  NORTHERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 830 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED 9 MILES NORTHWEST OF FULTON...OR 6 MILES
  NORTHEAST OF MITCHELL...AND WAS MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FULTON AROUND 810 PM CDT...
  FARMER AROUND 825 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DESTRUCTIVE HAIL...BY
MOVING TO A STRONG SHELTER. A WELL BUILT PERMANENT BUILDING IS
BEST...PREFERABLY TOWARD THE INSIDE OF THE BUILDING AND AWAY FROM
OUTSIDE WALLS AND WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4384 9762 4367 9762 4375 9806 4384 9800
TIME...MOT...LOC 0057Z 287DEG 25KT 4380 9793

$$
CJ
2 follow-up statements
000 
WWUS53 KFSD 140119
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
819 PM CDT MON JUL 13 2009

SDC035-140128-
/O.CAN.KFSD.SV.W.0167.000000T0000Z-090714T0130Z/
DAVISON SD-
819 PM CDT MON JUL 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVISON COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4384 9762 4367 9762 4373 9791 4382 9787
TIME...MOT...LOC 0118Z 289DEG 22KT 4375 9785

$$

SDC061-140130-
/O.CON.KFSD.SV.W.0167.000000T0000Z-090714T0130Z/
HANSON SD-
819 PM CDT MON JUL 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN HANSON COUNTY...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR FULTON...OR 9 MILES EAST OF
MITCHELL...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
FARMER AROUND 830 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA.

&&

LAT...LON 4384 9762 4367 9762 4373 9791 4382 9787
TIME...MOT...LOC 0118Z 289DEG 22KT 4375 9785

$$

CJ
000 
WWUS53 KFSD 140128
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 PM CDT MON JUL 13 2009

SDC061-140139-
/O.EXP.KFSD.SV.W.0167.000000T0000Z-090714T0130Z/
HANSON SD-
828 PM CDT MON JUL 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HANSON COUNTY EXPIRES
AT 830 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TUESDAY MORNING FOR SOUTHEASTERN SOUTH DAKOTA.

LAT...LON 4384 9762 4367 9762 4373 9791 4382 9787
TIME...MOT...LOC 0129Z 289DEG 22KT 4373 9776

$$

CJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:25 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 13, 3:25 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 PM CDT MON JUL 13 2009

.DISCUSSION...
ELEVATED CONVECTION TRYING TO FIRE THIS AFTERNOON ALONG THE ELEVATED
WARM FRONT. SHOULD STORMS DEVELOP...NOT EXPECTING SEVERE WEATHER AS
ATMOSPHERE IS RELATIVELY STABLE...ESPECIALLY FARTHER EAST INTO THE
CWA. CHANCES FOR SHOWERS/THUNDERSTORMS WILL SPREAD EAST THROUGH THE
EVENING AND OVERNIGHT ALONG THE ELEVATED FRONT...HOWEVER THE BEST
CHANCES WILL BE WITH AN MCS WHICH IS EXPECTED TO ROLL OUT OF THE
ROCKIES THIS EVENING. S/WV AHEAD OF THE MAIN UPPER TROUGH HAS
SPARKED SOME THUNDERSTORMS OVER WRN SD EARLY THIS AFTERNOON.
BECOMING MORE CONCERNED THAT THESE STORMS COULD CONGEAL INTO A LINE
AND MOVE INTO THE WRN CWA BY EARLY THIS EVENING. CERTAINLY ENOUGH
INSTABILITY SW OF A LINE FROM 9V9 THAT SEVERE STORMS WOULD BE
POSSIBLE. THREAT WOULD BE FOR LARGE HAIL...DAMAGING WIND...AND
ISOLATED TORNADOES. STILL...MAIN CHANCES FOR THUNDERSTORMS WILL BE
AFTER MIDNIGHT AS THE NEXT ROUND OF STORMS MOVES ACROSS THE STATE.
SEVERE WEATHER POTENTIAL WILL BE MINIMIZED...HOWEVER...QUARTER SIZED
HAIL AND 60 MPH WINDS WILL BE POSSIBLE AS STORMS RIDE ALONG THE ERN
SIDE OF THE LOW LEVEL JET. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR
FLOODING. RECENT RAINS HAVE SOILS SATURATED OVER PORTIONS OF THE
AREA...SUCH THAT ANY TRAINING OF THUNDERSTORMS WOULD LIKELY CAUSE
FLASH FLOODING. AT THIS TIME A COMPLEX OF THUNDERSTORMS IS EXPECTED
TO MOVE AT A RELATIVELY FAST ENOUGH RATE THAT ONLY SPOTTY FLASH
FLOODING IS EXPECTED...THUS NOT A FFA AT THIS TIME.   /LIEBL

ON TUESDAY...GFS HAS SLOWED DOWN THE PROGRESS OF ITS SFC FRONTAL
BOUNDARY SUBSTANTIALLY...BUT STILL QUICKER THEN THE NAM AND ECMWF.
CONTINUED TO FOLLOW THE SLOWER FROPA SOLUTIONS...WHICH BRINGS THE
AXIS OF THE FROPA ALONG A MARSHALL MN...TO SIOUX FALLS TO YANKTON SD
LINE BY 00Z WED. WHAT IS INTERESTING THOUGH...IS THAT NAM STABILITY
PARAMETERS ARE FAIRLY STABLE ON TUE...EVEN ELEVATED STABILITY.
THEREFORE THERE LIKELY COULD BE SOME HEAVY POCKETS OF RAINFALL OVR
SOME OF OUR ERN SECTIONS OF THE FA ON TUE MORNING...BUT SVR COULD BE
VERY LIMITED. WITH THE CDFNT...THERE WL BE ENUF LLV CONVERGENCE TO
POSSIBLY GET A FEW SVR TS GOING LATE IN THE AFTN ALONG A WINDOM MN
TO STORM LAKE IA LINE...BUT IF THE NAM INSTABILITY PARAMETERS ARE
HALF WAY CORRECT...IT SHOULD NOT BE VERY WIDESPREAD AT ALL.
INTERESTING TO NOTE THAT IF YOU LOOK AT THE MID LVLS BOTH OFF OF THE
NAM AND GFS...THAT THERE ARE ACTUALLY TWO WAVES IN PLAY HERE. THE
AFOREMENTIONED WAVE IN THE FIRST PARAGRAPH WHICH IS CURRENTLY
SPARKING TS OVR THE WRN PLAINS...AND THE SECOND ONE IN THE RCKYS
RIGHT NOW. ON TUESDAY...WE WILL BE DEALING MORE WITH THIS SECOND
WAVE WHICH IS PUSHING EWD THE ACTUAL SFC FROPA. TEMPS ON TUESDAY ARE
TRICKY. OVR THE ERN HALF...KEPT MAX TEMPS CLOSER TO THE COOLER MET
GUIDANCE DUE TO ANTICIPATED CLOUD DEBRIS. BUT ALONG AND WEST OF THE
JAMES...KEPT MAX TEMPS PRETTY WARM BEHIND THE FRONT WITH MUCH BETTER
MIXING.

OTHER THEN SOME LINGERING TS IN OUR EXTREME ERN ZONES TUE
EVENING...THE BULK OF TUE NIGHT LOOKS QUIET. WED WL BE A BREEZY AND
WELL MIXED DAY WITH NW FLOW THE RULE OF THE DAY.

WED NIGHT IS QUITE INTERESTING...IN THAT THE NAM AND GFS POINT AT A
WEAK LLV BOUNDARY OOZING SWD INTO OUR FA BACKED UP BY MID LVL
SUPPORT. MID LVL MOISTURE IS ABUNDANT...BUT THE LOWER LEVELS ARE
RATHER DRY. THE GFS PAINTS NO QPF IN THIS AREA...BUT DYNAMICALLY IT
IS SPOT ON WITH THE NAM IN PLACING STRONG H7-H5 QG FORCING OVER OUR
SRN FA...AND LLV FRONTOGENESIS SUCH AS AT H9 IS QUITE STRONG ALONG
THE WEAK BONDARY. THEREFORE I ADDED A POPS FOR MUCH OF OUR FA MINUS
OUR NORTH AND NORTHEAST WHERE YOU RUN INTO INCREASINGLY DRIER AND
MORE STABLE AIR. LINGERED LOW POPS OVR OUR SE QUARTER THUR MORNING
AS THE QG FORCING EXITS THAT AREA AND MID LVL MOISTURE. OVERALL...
THUR SHOULD BE A NICE DAY THOUGH.         /MJF

IN THE EXTENDED THURSDAY NIGHT THRU MONDAY...MODELS ARE STILL IN
PRETTY GOOD AGREEMENT WITH THE LARGE SCALE THRU SATURDAY...KEEPING
LONG WAVE UPPER TROFFING IN THE ERN CONUS AND WRN CONUS RIDGING.
THIS NW FLOW ALOFT IS RATHER DRY...BUT THERE IS JUST ENOUGH OF A
PASSING MID LVL WAVE ON THE SW SIDE OF THE LARGE UPPER LOW OVR THE
GRTLKS...THAT SOME SMALL POPS ARE WARRANTED IN THE SRN PARTS OF OUR
FA IN THE RR QUAD OF A DEPARTING JET STREAK. ON SUNDAY AND MONDAY...
THE ECMWF AND CANADIAN ARE MUCH QUICKER AND AGGRESSIVE IN BRINGING
EWD AN UPPER TROF OVR THE NRN TIER OF THE CONUS...AS COMPARED TO THE
00Z/06Z GFS. HOWEVER...NOTICED THAT THE 12Z GFS ALSO HAS COME AROUND
IN BRINGING EWD THIS WEST COAST ENERGY. AT ANY RATE...THE SFC RIDGE
PASSES EWD AND BRINGS US TO A RETURN SELY FLOW SUN AND MON. WE WILL
LIKELY HAVE TO ADD PCPN CHCS INTO THIS AREA SUN NIGHT AND MON IF THE
VARIOUS MEDR MODELS CONT TO SHOW THIS MID AND UPPER LEVEL ENERGY
MOVG EWD ON TONIGHTS AND WEDNESDAYS MODEL RUNS. NO REAL CONCERNS
WITH TEMPERATURES...JUST BLO NORMAL ON FRI AND SAT...THEN A RETURN
CLOSER TO NORMAL ON SUN AND MON.       /MJF

&&
.AVIATION...
HIGH PRESSURE TO SHIFT EAST OF THE AREA AS A SFC TROUGH MOVES INTO
ERN SD LATE TONIGHT. THUNDERSTORMS ARE POSSIBLE MAINLY AFTER
MIDNIGHT OVER CENTRAL SD AND THEN WILL MOVE INTO SW MN AND NW IA
AFTER MIDNIGHT. STRONG SRLY FLOW ALOFT TONIGHT IN ASSOCIATION WITH A
LOW LEVEL JET.     /LIEBL

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE

&&
Hazardous weather outlook, Jul 13, 11:48 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1148 AM CDT MON JUL 13 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1148 AM CDT MON JUL 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS SOUTH
CENTRAL SOUTH DAKOTA...MAINLY WEST OF THE JAMES VALLEY. A FEW
THUNDERSTORMS MAY BE SEVERE...PRODUCING HAIL TO THE SIZE OF GOLF
BALLS AND 70 MPH WINDS. IN ADDITION...ISOLATED TORNADOES ARE
POSSIBLE. THESE STORMS ARE EXPECTED TO SUBSIDE THIS
EVENING...HOWEVER A SECOND ROUND OF THUNDERSTORMS IS EXPECTED
LATE TONIGHT AS A COMPLEX OF THUNDERSTORMS MOVES EAST OUT OF THE
WESTERN DAKOTAS. THE COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE
INTO THE JAMES VALLEY SHORTLY AFTER MIDNIGHT...AND REACH
SOUTHWEST MINNESOTA AND NORTHWEST IOWA TOWARDS SUNRISE TUESDAY
MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE
SIZE OF QUARTERS AND WINDS TO 70 MPH. LOCALLY HEAVY RAIN WILL
OCCUR WITH THE COMPLEX OF STORMS AND MAY PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY REDEVELOP ON TUESDAY AFTERNOON IN AREAS
GENERALLY FROM THE INTERSTATE 29 CORRIDOR EASTWARD. THESE STORMS
COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM CDT IN SOUTH CENTRAL

SOUTH DAKOTA. SPOTTER ACTIVATION MAY AGAIN BE NEEDED AFTER
MIDNIGHT
TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

97

In the hours before

Local storm report, Jul 13, 6:28 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
628 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             12 S WESSINGTON         44.28N 98.70W
07/13/2009  E1.00 INCH       BEADLE             SD   TRAINED SPOTTER

0600 PM     HAIL             14 S WESSINGTON         44.25N 98.70W
07/13/2009  E1.25 INCH       BEADLE             SD   TRAINED SPOTTER

&&

BT
Local storm report, Jul 13, 6:34 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
634 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             11 NW WESSINGTON SPRING 44.19N 98.73W
07/13/2009  E1.00 INCH       JERAULD            SD   PUBLIC

&&

JLUZE
Local storm report, Jul 13, 6:45 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
645 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             WESSINGTON SPRINGS      44.08N 98.57W
07/13/2009  E1.00 INCH       JERAULD            SD   PUBLIC

&&

JLUZE
Local storm report, Jul 13, 6:55 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
655 PM CDT MON JUL 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 WSW WOONSOCKET        44.04N 98.31W
07/13/2009  E1.00 INCH       SANBORN            SD   TRAINED SPOTTER

&&

BT

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:16 PM CDTSevere Thunderstorm WarningFSDDavison, Hanson29 min
Jul 14, 2:50 PM CDTSevere Thunderstorm WarningFSDKingsbury40 min
Jul 14, 3:19 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury41 min
Jul 14, 3:50 PM CDTSevere Thunderstorm WarningFSDBrookings40 min
Jul 14, 4:23 PM CDTSevere Thunderstorm WarningFSDBrookings, Moody37 min
Jul 14, 4:47 PM CDTSevere Thunderstorm WarningFSDBrookings, Moody43 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.